MAUDE Adverse Event Report: ROCHE DIAGNOSTICS AMYL GEN.2; LIPASE HYDROLYSIS/GLYCEROL KINASE ENZYME, TRIGLYCERIDES

ROCHE DIAGNOSTICS AMYL GEN.2; LIPASE HYDROLYSIS/GLYCEROL KINASE ENZYME, TRIGLYCERIDES
Catalog Number 03183742122
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about questionable results for 1 patient serum/plasma samples not matching the patient's clinical diagnosis when tested with amyl gen.2 (amyl2) assay and lipase colorimetric assay (lipc) assay on a cobas 8000 cobas c502 module.This medwatch will apply to the amyl2 assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the lipc assay.On (b)(6) 2024, the 1st sample (serum/plasma sample) was tested resulting in: amyl2 result: 576 u/l.Lipc result: 1692.5 u/l.On (b)(6) 2024, the physician requested a 2nd sample to be drawn and tested resulting in: amyl2 result: 338 u/l (urine sample).Amyl2 result: 104 u/l (serum sample).Lipc result: 47.8 u/l (serum sample).On (b)(6) 2024, the physicians questioned the results and requested a 3rd blood sample to be drawn and tested resulting in: amyl2 result: 195 u/l.Lipc result: 259.3 u/l.On (b)(6) 2024, the original sample was repeated resulting in: amyl2 result: 577 u/l.Lipc result: 1644.4 u/l.The results did not match the patient's clinical diagnosis and expectations.
 
Additional Manufacturer Narrative
The cobas c502 module serial number was (b)(6).Qc was within the ranges.The alarm trace provided from (b)(6) 2024 showed abnormal sample aspiration alarms 66 times and abnormal cell blank alarms 31 times.The customer exchanged the photometer lamp and cuvettes regularly according to specifications and cleaned the sample and reagent needles daily.The gear pump had not been replaced and the field service engineer confirmed that the gear pump pressure more than 300kpa.The investigation is ongoing.
 
Additional Manufacturer Narrative
A general reagent problem can be excluded because calibration and qc were acceptable.Based on the high amount of sample-related alarms and the fact that the pre-analytics were not handled according to the tube instruction for use (target volume vs draw volume and an incorrect centrifugation speed), the cause of the event was consistent with a preanalytic issue at the customer site.Preanalytics are within the customer's responsibility.The investigation did not identify a product problem.

Brand Name
AMYL GEN.2
Common Device Name
LIPASE HYDROLYSIS/GLYCEROL KINASE ENZYME, TRIGLYCERIDES
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21209351
Report Number1823260-2025-00198
Device Sequence Number3810861
Product Code JFJ
UDI-Device Identifier04015630918935
UDI-Public04015630918935
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972250
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number03183742122
Device Lot Number79988201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LONG-TERM ASPIRIN; PANTOPRAZOLE; RACEANISODAMINE; ROSUVASTATIN
Patient Age62 YR
Patient SexMale
Patient RaceAsian